# SDR CA080325013

- Difficulty date: March 20, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Engine: Allsn 250C47B
- System (JASC): 7250 · Turbine Section
- Part: Shaft
- Part number: 23038136
- Condition: Cracked
- Location: Turbine
- Part time: 3,823 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE NOISE WAS NOTED AT GROUND IDLE. THE NOISE WAS REDUCED WHEN IN HOVER BUT CONSISTENTLY APPEARED DURING SPOOL DOWN TO GROUND IDLE. THE ENGINE WAS REMOVED AND RETURNED TO THE OVERHAULER FOR REPAIR. THE NOISE WAS CONFIRMED DURING AN ENGINE TEST WITH VIBRATION MEASUREMENTS. ENGINE DISMANTLE AND INSP ON THE 26TH OF FEBRUARY 2008 REVEALED A CRACKED POWER TURBINE SHAFT. THE CRACK LOOSENED THE FIT AT THE TURBINE 4TH WHEEL CURVIC COUPLING AND CAUSED FRETTING AND THE LOSS OF A COUPLING TOOTH.   PT OUTER SHAFT P/N 23038136, S/N KU95766 AND 4TH TURBINE WHEEL RETURNED TO MFG FOR INVESTIGATION. (TC NR 20080325013)
